|Resistance to FUZEON?
Oct 7, 2004
Dear Mr. Kurtyka After having read the answer to one of the FAQ's about the possibility of developing resistance to FUZEON I realised it indeed is possible. However: whatI would like to know is: how does resistance occur in such a case? I have been injecting with FUZEON since last year June and I have been almost militaristic about the timings, I have never once omitted even one injection in all that time and I am taking a lot of other medication to support the FUZEON amongst which for instance TIPRANAVIR boosted by RITONAVIR. Since June my results have been steadily improving, except for the very last test of which I got the results 2 days ago. The VIRAL LOAD in the before last test was 94, so I was hoping for perhaps an undetectable VL in this last test. However to my surprise the VL had risen to 28.000! Can this just happen and does it not necessarily mean the virus is now resistent to FUZEON? Could it be that the VL will again go down in the future? I know these results always seem to swing slightly, but when exactly comes the moment that one can say with conviction that the virus is resistent?
Thank you very much for your answer and thanks too to the whole team at the Body for their informative and supportive and sometimes even funny website!
Dutch FUZEON user
Response from Mr. Kurtyka
First of all, don't panic! There are multiple reasons for an elevated viral load such as concurrent illness, recent vaccination, and lab errors. Resistance is of course also a possibilty, and the resistance could be related to Fuzeon or the other medications you are taking (you mention tipranavir and ritonavir). I'd ask for a repeat VL to see whether of not it confirms a change in your viral titer. If the repeat is elevated, hopefully you can get a resistance test to see which medication(s) might be causing this. We are still learning a lot about Fuzeon resistance and unfortunately resistance tests for Fuzeon are still very uncommon ... not a lot of labs offer the testing. You're also in a situation where you have a medication on board (tipranavir)that isn't included on "traditional" resistance tests yet. Assuming you are on a clinical trial, your healthcare provider may or may not have access to resistance for tipranavir. Good luck ... let me know what happens if you can! --dk
- Loose Stool Could I Have Acute HIV Infection
- Ache In Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
- Hairy Tongue After Anal Sex Worried I Have HIV
- Itchy Rash After Sex With Hooker Sign Of HIV AIDS
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Painful Red Spots After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.